Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Had a severe sinus infection and toxins spread all over body. On antibiotics, steroids. Side effect?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2006
Answered : 3552 Questions
I had a severe sinus infection and toxins spread all over my body. I have been on antibiotics, steroids and shingle medication all since July 11, 2013 through the third week of September. When the toxins affected my muscles, the blood test revealed my iron was low. How is this possible?
Posted Tue, 29 Oct 2013 in General Health
Answered by Dr. Albana Sejdini 1 hour later
Brief Answer:
Please refer to the answer below...

Detailed Answer:

Low levels of iron in your case are caused by not getting enough iron from food. This might be related to not having appetite or not feeding well during the recovery period from sinus infection.

This should not worry you as there are many supplements containing iron to raise your blood iron levels. However, the dose of such supplements should be taken according to your blood test results.

Often iron deficiency is associated with low red blood cells, and in this case folic acid is added. Please take the pills exactly as your doctor's prescribed and do not stop as it might need several months for the iron to be back to normal again.

I would also suggest to eat foods XXXXXXX in iron such as liver (chicken or beef); red meat, oysters, clams, and other iron-fortified foods.

If there is no improvement in your iron level, your doctor would run other tests to identify the real culprit.

Hope it answered your inquiry!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor